Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 14, 2006, 5:39 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 5:39 PM MDT (23:39 UTC)
- Expired
- Aug 14, 2006, 7:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 194 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 142341 FFWEPZ NMC017-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 539 PM MDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GRANT COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF SILVER CITY * UNTIL 745 PM MDT * AT 530 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA WITH RAINFALL AMOUNTS OF UP TO 2 INCHES IN A SHORT PERIOD OF TIME. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 3266 10875 3263 10776 3317 10790 3319 10881 $$ PARK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:41 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 2:41 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 241 PM MDT MON AUG 14 2006 .SYNOPSIS... HEAVY RAINS WITH A POTENTIAL FOR FLOODING WILL OCCUR OVER MUCH OF THE FORECAST AREAS THROUGH WEDNESDAY. A MOIST AND UNSTABLE TROPICAL AIR MASS IS IN PLACE THROUGHOUT THE REGION. A COMBINATION OF A COLD FRONT AND A WEAK UPPER LOW WILL HELP TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. THE SLOW MOVING STORMS WILL BE ABLE TO PRODUCE A LOT OF RAIN OVER A SHORT PERIOD OF TIME. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY WEDNESDAY FOR ALL OF FAR WEST TEXAS...SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO. RAIN CHANCES WILL DIMINISH TOWARD NEXT WEEKEND AS THE MOISTURE PLUME SHIFTS AWAY FROM THE AREA. && .DISCUSSION... A WET AND ACTIVE WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS. A DEEP PLUME OF TROPICAL MOISTURE IS IN PLACE ACROSS THE STATE. THE UPPER AIR SOUNDING INDICATED 1.46 INCHES PRECIPITABLE WATER THIS MORNING WHICH IS AROUND 140 PERCENT OF NORMAL. THE AIR MASS IS ALSO BUOYANT AND UNSTABLE WITH HIGH CAPE VALUES. WITH THE ATMOSPHERE PRIMED FOR RAIN...A COMBINATION OF A BACK DOOR COLD FRONT PUSHING IN FROM THE EAST AND A SLOW MOVING WEAK UPPER LOW MOVING UP FROM THE SOUTH WILL PROVIDE THE LIFT NEEDED TO TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING A LARGE AMOUNT OF RAIN OVER A SHORT PERIOD OF TIME. ALSO OVER THE NEXT FEW DAYS SOME LOCATIONS MAY EXPERIENCE MULTIPLE RAIN EVENTS SIMILAR WHAT OCCURRED AT THE BEGINNING OF THE MONTH OVER EL PASO METRO AREA. THERE IS A POTENTIAL FOR FLASH FLOODING FORECAST AREA WIDE THROUGH WEDNESDAY MORNING. MODELS INDICATE THAT HEAVY RAIN EVENTS MAY OCCUR THROUGH FRIDAY AS THE UPPER LOW SLOWLY DRIFTS NORTH ACROSS THE STATE. THE MOISTURE PLUME WILL LIKELY REMAIN IN PLACE AS WELL THROUGH THAT PERIOD. AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME. RAIN CHANCES MAY DIMINISH SOMEWHAT AS THE MOISTURE PLUME SHIFTS MORE TO THE WEST. AREAS WEST OF THE CONTINENTAL DIVIDE MAY STILL REMAIN ACTIVE NEXT WEEKEND. && .AVIATION...15/00Z-16/00Z DEEP MOISTURE STREAMING NNE INTO SRN NM. WEAK CDFNT ALSO MVG SWLY S ACRS AREA. GENERALLY VFR CONDITIONS EXPECTED...HWVR FNT AND MOISTURE WILL COMBINE FOR SCT IFR/MVFR CIGS/VSBY IN AND NEAR ANY THUNDERSTORMS. OUTFLOW BOUNDARIES WILL ALSO BRING ABOUT SUDDEN WIND SHIFTS AND INCREASED WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 87 67 85 68 / 60 60 60 50 50 SIERRA BLANCA TX 60 80 63 76 59 / 60 60 60 50 50 LAS CRUCES 69 87 66 84 68 / 60 60 60 50 50 ALAMOGORDO 67 88 65 88 67 / 60 70 70 50 50 CLOUDCROFT 47 64 47 66 47 / 70 70 70 60 50 TRUTH OR CONSEQUENCES 68 84 64 86 67 / 60 60 60 50 50 SILVER CITY 60 78 58 77 60 / 70 70 70 60 50 DEMING 66 87 65 87 66 / 60 60 60 50 50 LORDSBURG 65 85 65 86 64 / 70 60 60 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WED MRNG TXZ 055>056 NMZ 022>025- 030>032 04
Hazardous weather outlook, Aug 14, 10:42 AM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1042 AM MDT MON AUG 14 2006 NMZ022>025-030>032-TXZ055-056-151645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1042 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN WILL OCCUR THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE SLOW MOVING WITH A HIGH ACCUMULATION OF RAIN POSSIBLE IN AND NEAR THE STORMS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH FRIDAY WITH HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH FRIDAY. DRIER CONDITIONS MAY BE POSSIBLE FOR NEXT WEEKEND IF THE PLUME SHIFTS TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
In the hours before
Special weather statement, Aug 14, 2:06 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 206 PM MDT MON AUG 14 2006 NMZ032-142035- SOUTHERN DESERT NM- 206 PM MDT MON AUG 14 2006 ...STRONG THUNDERSTORMS MOVING ACROSS DONA ANA COUNTY NEW MEXICO... AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINS...WINDS UP TO 40 MPH AND SMALL HAIL MOVING ACROSS INTERSTATE 25 NEAR RADIUM SPRINGS. THE HEAVY RAINS MAY PRODUCE PONDING ON ROADS AND MINOR FLOODING OVER LOW LYING AREAS AND ALONG SMALLER STREAMS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:12 AM MDT | Flash Flood Watch | EPZ | 9 days | |
| Aug 14, 3:16 PM MDT | Flash Flood Warning | EPZ | Otero | 89 min |
| Aug 14, 5:29 PM MDT | Flash Flood Warning | EPZ | Sierra | 91 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.